Alert archive / California / Wind Advisories in 2015
Wind Advisory 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 12, 2015, 2:30 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2015, 2:30 AM PDT (09:30 UTC)
- Expired
- Apr 12, 2015, 8:03 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS76 KLOX 120930 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 AM PDT SUN APR 12 2015 CAZ039-052-121600- /O.NEW.KLOX.WI.Y.0018.150412T0930Z-150412T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 230 AM PDT SUN APR 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...THROUGH AND BELOW PASSES AND CANYON NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH. * TIMING...THE WINDS WILL CONTINUE THROUGH MID MORNING AND THEN QUICKLY DIMINISH. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
1 follow-up statement
706 WWUS76 KLOX 121503 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 803 AM PDT SUN APR 12 2015 CAZ039-052-121615- /O.CAN.KLOX.WI.Y.0018.000000T0000Z-150412T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 803 AM PDT SUN APR 12 2015 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED THIS MORNING ACROSS THE REGION AND THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. TRAVELERS MAY STILL ENCOUNTER LOCALLY GUSTY WINDS THIS MORNING NEAR SOUTH FACING CANYONS AND SHOULD REMAIN ALERT FOR CROSS WINDS. $$ KJ/NN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 8:35 PM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 11, 8:35 PM PDT, 5 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 PM PDT SAT APR 11 2015 .SYNOPSIS... LOW CLOUDS AND FOG ARE EXPECTED OVERNIGHT INTO THE MORNING HOURS THROUGH TUESDAY. WEAK HIGH PRESSURE WILL PERSIST THROUGH MONDAY...AND THEN A DRY FRONT AND GUSTY WINDS WILL PASS THROUGH TUESDAY. A STRONGER HIGH PRESSURE SYSTEM WILL WARM TEMPERATURES TO ABOVE NORMAL...BEGINNING MIDWEEK THROUGH THE END OF NEXT WEEK. && .UPDATE (TONIGHT-MON)...GUSTY NORTHWEST WINDS ARE SUBSIDING ACROSS THE FORECAST AREA BUT REMAIN LOCALLY MODERATE AT A FEW LOCATIONS SUCH AS WHITAKER PEAK...POPPY PARK AND SANDBERG. EXPECT WINDS TO CONTINUE TO SUBSIDE THROUGH TONIGHT AS A WEAKENING SURFACE HIGH OVER THE EAST PACIFIC EDGES TOWARD THE OREGON COAST AND THEN INLAND OVER THE GREAT BASIN. AS THE HIGH MOVES INLAND...WINDS WILL SHIFT TO THE NORTH TO NORTHEAST OVERNIGHT INTO SUNDAY MORNING. WEAK OFFSHORE WINDS WILL PRODUCE WARMING OF A FEW DEGREES OVER MUCH OF L.A. AND VENTURA COUNTIES SUNDAY AFTERNOON. BY MONDAY GRADIENTS WILL SHIFT BACK TO ONSHORE...WITH TEMPS EXPECTED TO DROP AGAIN BY A FEW DEGREES. AS FOR SKY COVER...THE NAM AND WRF MODEL AGREE FAIRLY WELL ON THEIR DEPICTION OF A SURFACE EDDY FORMING NEAR CATALINA ISLAND BY 06Z THIS EVENING. BOTH MODELS SHOW BOUNDARY LAYER MOISTURE INCREASING WITH A SLIGHTLY STRONGER MARINE LAYER...SUPPORTING THE IDEA OF AT LEAST BROKEN LOW CLOUDS AND FOG FORMING OVER THE SOUTHERN NEAR-SHORE WATERS AND MOVING ONSHORE OVERNIGHT. THE WRF IS MORE AGGRESSIVE WITH MOVING THE LOW CLOUDS INLAND OVER L.A. COUNTY AND NORTHWARD ALONG THE COAST TO THE OXNARD PLAIN AND EVEN THE EASTERN SECTION OF THE SBA SOUTH COAST. LEANED TOWARD THE WRF SOLUTION AS THE EDDY APPEARS TO BE FAIRLY WELL-DEVELOPED BY 12Z IN BOTH MODELS. .SHORT TERM (MON-TUE)... ASSUMING WE GET THE CLOUDS...THIS ALL ADDS UP TO A GRADUAL COOLING TREND THROUGH MONDAY TO BELOW NORMAL. THE STRONGEST ONSHORE GRADIENTS ARE PROJECTED FOR MONDAY...WHICH WOULD LEAD TO CLOUDS COVERING ALL VALLEYS AND COASTAL SLOPES...AND SOME LINGERING CLOUDS IN THE AFTERNOON. THIS STRONG PRESSURE GRADIENT WILL ALSO RESULT IN GUSTY WINDS OVER THE INTERIOR AREAS. A DRY FRONT IS STILL ON TARGET TO PASS THROUGH THE AREA ON TUESDAY. ALTHOUGH NO RAIN WILL COME FROM THIS...INCREASING NORTHWEST WINDS ARE EXPECTED...AS WELL AS AMPLE COOLING ALOFT AND A BATTERED MARINE INVERSION. THIS SHOULD CLEAR OUT ANY LOW CLOUDS AND FOG ON TUESDAY FROM NORTH TO SOUTH...BUT THE CURRENT TIMING OF THE FRONT IS LATE ENOUGH FOR THE CLOUDS TO BE AROUND AT LEAST EARLY IN THE MORNING. THE CLEARER SKIES SHOULD BRING A TOUCH OF WARMING. ADVISORY LEVEL NORTHWEST WINDS ARE LIKELY IN THE AFTERNOON AND EVENING FOR THE THE I-5 CORRIDOR AND SANTA YNEZ RANGE...AND POSSIBLY FOR THE CENTRAL COAST AND ANTELOPE VALLEY. .LONG TERM (WED-SAT)... A TROUGH OF LOW PRESSURE THAT SPAWNED THE AFOREMENTIONED DRY FRONT WILL MOVE INTO THE GREAT BASIN TUESDAY NIGHT AND DUMP PLENTY OF COLD AIR. THIS COLD AIR WILL INDUCE HIGH PRESSURE AT THE SURFACE AND GENERATE A SOME OFFSHORE FLOW OVER OUR AREA ON WEDNESDAY AND THURSDAY. THERE IS A CHANCE THAT THESE WINDS ARE STRONG ENOUGH FOR AN ADVISORY...BUT AT THIS POINT IT LOOKS MORE LIKELY TO STAY BELOW. MORE CONFIDENTLY THIS CHANGE WILL BRING AMPLE WARMING TO THE REGION...ESPECIALLY AS A HEALTHY RIDGE FORMS ALOFT. BY THURSDAY...TEMPERATURES SHOULD GENERALLY BE IN THE 80S TO LOWER 90S. FRIDAY WILL LIKELY BE SIMILAR TO THURSDAY...EXCEPT FOR WARMING OVER THE INTERIOR AREAS. SOME COOLING IS EXPECTED OVER THE WEEKEND AS THE RIDGE WEAKENS. && .AVIATION...12/0000Z MARINE LAYER AT LAX AT 2330Z IS 1200 FEET DEEP AND THE INVERSION TOP IS AT 1943 FEET WITH A TEMP OF 15 DEGREES C. MODERATE CONFIDENCE IN 00Z TAFS. MARINE LAYER CLOUDS EXPECTED TO MOVE INTO THE L.A. COUNTY COAST AND VALLEYS AND SPREAD UP THE COAST TO KOXR AND POSSIBLY KSBA. LOWER CONFIDENCE IN TIMING OF MARINE LAYER CIGS AND THE EXTENT OF MOVEMENT INLAND TO L.A. VALLEYS AND UP TO SBA SOUTH COAST. IN ADDITION...THE LOW CLOUD FIELD MAY BE BROKEN UNDER A WEAK INVERSION. GUSTY NORTHWEST WINDS WILL AFFECT PORTIONS OF THE FORECAST AREA THIS EVENING...INCLUDING THE MOUNTAINS AND FOOTHILLS OF SBA COUNTY AND THE INTERIOR VALLEYS AND MOUNTAINS OF L.A. COUNTY. KLAX...MODERATE CONFIDENCE IN 00Z TAF...WITH MVFR CIGS EXPECTED AFTER 10Z...BUT TIMING MAY DIFFER UP TO 2 HRS FROM TAF TIME. 20% CHANCE THAT CIGS WILL DIP INTO IFR CATEGORY. LOW CLOUDS MAY SCATTER OUT +/- 2 HRS FROM TAF TIME OF 20Z. KBUR...LOW TO MODERATE CONFIDENCE IN 00Z TAF. THERE IS A 30% CHANCE THAT THE SITE WILL REMAIN CLEAR OVERNIGHT. THE TIMING AND LEVEL OF CIGS IS LOWER CERTAINTY. && .MARINE...11/900 AM. NORTHWEST WINDS WILL CHANGE LITTLE THROUGH MID AFTERNOON THEN GRADUALLY INCREASE THROUGH THE EVENING AND SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FROM POINT PIEDRAS BLANCAS TO SAN NICOLAS ISLAND INCLUDING THE WEST PORTION OF SANTA BARBARA BASIN THROUGH SUNDAY MORNING. THE WINDS OVER THE SANTA BARBARA BASIN WILL LIKELY DIMINISH LATE THIS EVENING. THERE IS A CHANCE SCA CONDITIONS WILL REDEVELOP SUNDAY AFTERNOON IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS. THERE IS ALSO A CHANCE NORTHWEST WINDS WILL BECOME GALES NEXT WEEK TUESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...SMITH AVIATION...SMITH MARINE...SMITH SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.